Prozac or symptoms of menopause?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

blue lagoon
New Member


Date Joined Apr 2006
Total Posts : 9
   Posted 4/17/2006 10:02 AM (GMT -7)   
Please forgive me Gentlemen, but I have to ask the 'M' question.
I have recently started to take Prozac(10mg) in combination with Wellbutrin(150mg), I was weaned down to 20mg of Celexa before starting the Prozac.
Now I have only been on this cocktial for 10 days, but I am so anxious and moody(relativley happy one minute and then crying the next).
I have also been experiencing what I think are 'hotflashes', I just turned 39 and I am not sure if this 'hotflash' is coming from the Prozac, Wellbutrin or hormones.
 
My Psychiatrist said there is a 5% chance od hotflahes with Wellbutrin, but I have been on it for at least two years, so I would have thought if I was to experience sideeffects it would have been in  the initial weeks of starting meds.
 
I also know that Wellbutrin causes an increase in perspiration, which I have managed to control with an over the counter anti-perspirant.
However since the onset of these 'hotflashes" I will perspire through three layers of clothing(I work in a frozen food manufacturing plant, so have to layer clothing), and the over the counter anti-perspirant is not doing a thing.
 
Then there is the rapid mood changes.  One minute I am fine (although still experience anxiety) the next I am irritable, incapable of completing a small task(folding laundry becomes overwhelming), I burst into tears for no obvious reason, and find that if the T.V. is on, or the radio I get agitated, almost if there are too many stimuli and I just get overwhelmed by it all.
 
I guess my question is am I experiencing side effects from the medication change or am I experiencing menopause?
 
If anybody can shed some light on this I would really appreciate it.  Thanks in advance.

blue lagoon


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/17/2006 3:52 PM (GMT -7)   
Hi blue,  My best educated guess would be your medication.  The reason for this is that you did recently have a med change.  So, I would think this would be a logical reason for what your experiencing.  I would say if your symptoms don't subside or get better in the next few weeks than contact your physician this just may not be the best medication combination for you.  Please keep us updated on how your doing..take care

 ~elisha~ 

ways to help support healing well:

http://www.healingwell.com/community/default.aspx?f=19&m=437927


nivram
Regular Member


Date Joined Nov 2005
Total Posts : 105
   Posted 4/18/2006 4:49 PM (GMT -7)   
blue lagoon, hi just wanted to invite you to do some reading at web sight called www.womentowomen.com

I think you may find some very helpful iformation on this site. Besure to read all the different catagories in this site.

Good Luck!

Flamey
Regular Member


Date Joined Apr 2006
Total Posts : 23
   Posted 4/24/2006 8:21 PM (GMT -7)   

Hi,

 I tried Cymbalta for a few months and immediately started experiencing hot flashes.  The doctor said it had nothing to do with the Cymbalta but my age.  I wasn't having hot flashes before the Cymbalta.  Then I missed...  I have never missed... I went to the gynecologists who immediately put me on estrogen.  I suggested doing some lab work first to check the estrogen level.  She didn't tell me to wait to start the estrogen patch less it raise my blood levels; I thought of that for her and waited until after the lab work to start the estrogen.  I started having severe pain and bleeding upon starting the estrogen.  I called the gynecologists that Monday hoping that the lab work would be back.  Her nurse told me my estrogen level was fine and to discontinue the estrogen patches.  Anyhow, to make a long story short.  When I went off the Cymbalta, the hot flashes stopped and the period resumed and no problems in that area since.   Doctors can be so stupid.  They are brainwashed by textbooks and drug dealers and most of them can’t think for themselves.  Many of the psychritrists I have met have serious control issues.  Cymbalta is in the ssri class I believe along with what you are taking.  I could never take any ssri's they all caused me anxiety.  I had to go the tricycli route.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:06 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
151 Guest(s), 2 Registered Member(s) are currently online.  Details
bluelyme, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer